Sudden and substantial weight loss can shock the body and lead to a condition called telogen effluvium, where hair follicles go into a resting phase, causing hair to shed.
Some weight loss drugs can interfere with nutrient absorption in the body, potentially leading to nutrient deficiencies. A lack of essential vitamins and minerals, such as biotin, iron, and zinc, can contribute to hair loss.
Weight loss drugs that affect hormones, such as appetite suppressants or medications that target the endocrine system, may disrupt the balance of hormones in the body. Hormonal imbalances can contribute to hair loss.
The emotional and physical stress associated with using weight loss drugs, particularly if you experience side effects or extreme dieting, can contribute to hair loss.
Some weight loss medications, especially diuretics, can cause dehydration. Dehydration can affect the health of your hair and skin.
Severe caloric restriction or very low-calorie diets associated with certain weight loss programs may not provide your body with enough energy and nutrients, which can impact hair health.
Not everyone will experience hair loss as a side effect of weight loss drugs. Some individuals may be more susceptible to this side effect due to their genetic predisposition or underlying health conditions.
Genetic factors play a significant role in hair loss. If you have a family history of hair loss or conditions like male or female pattern baldness, weight loss drugs may exacerbate this.